I have been consisntently taking 3-4 Lortabs 10/500 all at once in the evening for quite some time now. I have been doing this off and on for about three years. Some times I go about 6 months with no pills but there are other times that I take them everyday for 2 months straight.
I have currently been taking them every night (at once) for the past few months and I am becoming VERY concerned about the shape my liver is in. I have been having sharp pains off and on underneath my right rib (liver) and also have aches across my whole lower back. I know that this has to be caused from the excessive amount of tylenol that I have ingested. I have never had my liver tested in the past. As of two weeks ago, I began taking 2 capsules of milk thistle to try and help my liver out during these hard times.
My questions are:
Does milk thistle help?
Is there anything else that I can take to help my liver?
What kind of long term damage have I caused so far to my body?
Also, I know that I am posting this on an addiction forum but please spare me the "you have to quite routine"...
Let me reassure you that I will not waste my time telling you to quit. If you don't think you need it I will be the last person to nag you. However I will tell you that acetaminophen does cause damage to the liver if used in excess. The damage may not be reversible. Liver is an organ that does not have pain fibers. So whatever is hurting you is something else (gall bladder? kidney stone? gastritis? spasm of sphincter of Oddi?). Liver damage is usually silent and asymptomatic until it is too late. I do not know much about milk thistle, but it is not the method we normally use to reverse liver toxicity in the hospital. I would highly suggest that you talk to your prescribing physician and ask him to write for a medication that has less acetaminophen or none at all, so that all you will have to deal with is your opioid dependency. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.